Louisiana, 2003

Lightning Strike in Louisiana, July 31, 2003

July 31, 2003 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 9:00 AM CST, 1 hour earlier.

Area forecast discussion, Jul 31, 9:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT THU JUL 31 2003

BAND OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG ELEVATED THETA E
AXIS THIS MORNING STRECHING FROM NEAR MLU SW TOWARDS UPPER TOLEDO
BEND TO NEAR PALESTINE TX. LATEST RUC DATA SHOWS THIS BOUNDARY SHIFTING
SLOWLY SOUTHWARD THIS AFTERNOON BUT ENOUGH INSTABILITY SHOULD HOLD IN
PLACE TO GENERATE SCATTERED THUNDERSTORMS WITH THE AID OF HEATING
NEAR THE I-20 CORRIDOR. WILL KEEP POPS AS IS ALONG THE I-20 CORRIDOR
FROM SHV INTO E TX BUT INCREASE POPS SLIGHTLY SOUTHEAST OF A
LFK...MLU LINE.

TEMPS APPEAR IN GOOD SHAPE...EXCEPT PERHAPS IN THE EAST AND SOUTHWEST
WHERE CLOUD COVER MAY HAMPER HEATING THIS AFTERNOON. WILL AWAIT 1100 AM
OBSERVATIONS BEFORE MAKING ANY CHANGES.

13

.SHV...NONE.
Hazardous weather outlook, Jul 31, 5:00 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...NORTHCENTRAL AND NORTHWEST LOUISIANA
TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS
ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jul 31, 8:00 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
900 AM CDT THU JUL 31 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    HOPE                      AR   WIND DAMAGE
07/30/03   HEMPSTEAD                      TREES UPROOTED. ROOF AND
                                          CARPORT DAMAGE TO A FEW HOMES
                                          ON THE NORTHEAST SIDE OF TOWN.
                                          REPORTED BY LOCAL NEWSPAPER.

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Ouachita

When
July 31, 10:00 AM CST
Where
Ouachita County, Monroe
Reported by
NEWSPAPER
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Lightning struck some Entergy equipment knocking out power to about 500 customers. The strike was in the 18th Street and Roselawn Avenue vicinity.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365756.